Alert archive / Georgia / Frost Advisories in 2014
Frost Advisory 7, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Nov 9, 2014, 4:13 PM EST for 25 counties in Georgia. It took effect at Nov 10, 2014, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2014, 4:13 PM EST (21:13 UTC)
- In effect from
- Nov 10, 2014, 1:00 AM EST
- Expired
- Nov 10, 2014, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
All 25 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Fulton County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Lamar County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Spalding County, GA, Troup County, GA, Walker County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859 WWUS72 KFFC 092113 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 413 PM EST SUN NOV 9 2014 GAZ001>005-011-012-019>021-030>032-041>044-052>054-056-066>068- 070-100600- /O.NEW.KFFC.FR.Y.0007.141110T0600Z-141110T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE- LAMAR- INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW... RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...SUMMERVILLE... TRION...CALHOUN...ROME...CARTERSVILLE...WOODSTOCK...CANTON... HOLLY SPRINGS...CEDARTOWN...ROCKMART...DALLAS...HIRAM... MARIETTA...SMYRNA...MABLETON...KENNESAW...BREMEN...TALLAPOOSA... CARROLLTON...DOUGLASVILLE...EAST POINT...COLLEGE PARK... UNION CITY...FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN... PEACHTREE CITY...FAYETTEVILLE...GRIFFIN...WEST POINT... HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA... CONCORD...WILLIAMSON...BARNESVILLE 413 PM EST SUN NOV 9 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. * LOCATIONS...PARTS OF WESTERN GEORGIA * TEMPERATURES...DIPPING DOWN INTO THE MID 30S * TIMING...1AM TO 8AM MONDAY * IMPACTS...FROST MAY KILL OR DAMAGE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
132 WWUS72 KFFC 100755 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 AM EST MON NOV 10 2014 GAZ001>005-011-012-019>021-030>032-041>044-052>054-056-066>068- 070-101300- /O.CON.KFFC.FR.Y.0007.000000T0000Z-141110T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE- LAMAR- INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW... RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...SUMMERVILLE... TRION...CALHOUN...ROME...CARTERSVILLE...WOODSTOCK...CANTON... HOLLY SPRINGS...CEDARTOWN...ROCKMART...DALLAS...HIRAM... MARIETTA...SMYRNA...MABLETON...KENNESAW...BREMEN...TALLAPOOSA... CARROLLTON...DOUGLASVILLE...EAST POINT...COLLEGE PARK... UNION CITY...FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN... PEACHTREE CITY...FAYETTEVILLE...GRIFFIN...WEST POINT... HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA... CONCORD...WILLIAMSON...BARNESVILLE 255 AM EST MON NOV 10 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...PARTS OF WESTERN GEORGIA * TEMPERATURES...DIPPING DOWN INTO THE MID 30S * TIMING...1AM TO 8AM MONDAY * IMPACTS...FROST MAY KILL OR DAMAGE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
946 WWUS72 KFFC 101307 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 807 AM EST MON NOV 10 2014 GAZ001>005-011-012-019>021-030>032-041>044-052>054-056-066>068- 070-101415- /O.EXP.KFFC.FR.Y.0007.000000T0000Z-141110T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE- LAMAR- INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW... RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...SUMMERVILLE... TRION...CALHOUN...ROME...CARTERSVILLE...WOODSTOCK...CANTON... HOLLY SPRINGS...CEDARTOWN...ROCKMART...DALLAS...HIRAM... MARIETTA...SMYRNA...MABLETON...KENNESAW...BREMEN...TALLAPOOSA... CARROLLTON...DOUGLASVILLE...EAST POINT...COLLEGE PARK... UNION CITY...FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN... PEACHTREE CITY...FAYETTEVILLE...GRIFFIN...WEST POINT... HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA... CONCORD...WILLIAMSON...BARNESVILLE 807 AM EST MON NOV 10 2014 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAD RISEN ABOVE FREEZING ACROSS MUCH OF THE AREA. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 9, 2:04 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Nov 9, 2:04 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 204 PM EST SUN NOV 9 2014 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... LATEST SURFACE ANALYSIS SHOWS HIGH PRESSURE HAS SETTLED WELL SOUTH INTO TEXAS WITH THIN RIDGE NORTHEAST THROUGH LOUISIANA AND MISSISSIPPI AND INTO THE OHIO VALLEY. LOW PRESSURE IS POSITIONED WELL OFF THE CAROLINA COAST WITH OLD FRONTAL BOUNDARY NOW OVER SOUTH FLORIDA. THIS HAS LEFT THE LOCAL AREA IN A FAIR WX PATTERN WITH CLEAR SKIES AND TEMPERATURES AT OR SLIGHTLY ABOVE CLIMO. TEMPERATURES LAST NIGHT TRENDED SOME 2 TO 4 DEGREES BELOW THAT OF GUIDANCE AND THAT WAS WITH A FRONT COMING THROUGH. FEEL WE MAY SEE THE SAME THING TONIGHT AS HIGH PROVIDES EXCELLENT RADIATIONAL COOLING CONDITIONS. ALREADY SEE TEMPS IN THE MID 30S PROGGED BY THE MAV AND MET AND EURO SLIGHTLY COLDER AND WILL LEAN TOWARDS ITS VALUES. BECAUSE OF THIS...MAY SEE SOME OF THE NORMALLY COLDER LOCATIONS APPROACH FREEZING BUT NOT ENOUGH FOR A FREEZE WARNING. FROST SHOULD BE PREVALENT GIVEN TEMP/TD SPREAD AND LIGHT WINDS BUT NOT COLD ENOUGH TO WARRANT WIDESPREAD WORDING OR FROST ADVISORY AT THIS TIME. SURFACE RIDGE HANGS IN THROUGH MONDAY AS UPPER RIDGE AXIS BUILDS IN PROVIDING FOR INCREASED MAX TEMPS WITH LOWER TO MID 70S ACROSS THE ENTIRE FORECAST AREA. WITH RESIDUAL DRY AIR...WE WILL NEED TO MONITOR FOR POSSIBLE CRITERIA FOR A FIRE DANGER STATEMENT BUT APPEARS TO BE TOO MARGINAL AT THIS TIME. DEESE .LONG TERM /TUESDAY THROUGH SUNDAY/... THE EXTENDED STARTS OFF REALLY NICE WITH WEAK SURFACE HIGH PRESSURE IN PLACE AND SOUTHWEST FLOW ALOFT. TEMPERATURES ON TUESDAY SHOULD BE A FEW DEGREES ABOVE SEASONAL NORMALS WITH LOTS OF SUNSHINE. BIG CHANGES BEGIN ON WEDNESDAY HOWEVER AS AN UPPER TROUGH PUSHES FROM THE MIDDLE OF THE COUNTRY EAST...DRAGGING A MAINLY DRY SURFACE FRONT WITH IT. HAVE CONTINUED TREND OF SLIGHT TO LOW CHANCE SHOWERS BUT MOISTURE IS REALLY ANEMIC AND IT IS LIKELY WE WILL HAVE A HARD TIME GETTING MUCH OF ANYTHING OUT OF THE SYSTEM. THE GFS DOES WANT TO BRING A SLUG OF MOISTURE FROM THE GULF ACROSS THE SOUTHEAST WEDNESDAY NIGHT INTO THURSDAY...BUT POPS STILL REMAIN SLIGHT CHANCE AT BEST. THE BIGGER SENSIBLE WEATHER IMPACT WILL BE WITH TEMPERATURES AS THAT FRONT PUSHES THROUGH. UPPER TROUGH WILL DEEPEN INTO THE MIDWEST THURSDAY...USHERING A COLD SURFACE HIGH PRESSURE INTO THE PLAINS AND SOUTHEAST FOR THE END OF THE WORK WEEK. IT WILL DEFINITELY BE FELT IN METRO AND NORTHWEST GEORGIA THURSDAY...AND AREA-WIDE BY FRIDAY. CURRENT FORECAST HIGHS ARE IN THE UPPER 40S FOR METRO ATLANTA ON FRIDAY. SHOULD SEE SOME IMPROVEMENT INTO THE 50S ON SATURDAY AS UPPER FLOW TRANSITIONS TO SOUTHWEST ALOFT AHEAD OF THE NEXT BIG TROUGH...BUT HIGHS SATURDAY STILL WAY BELOW SEASONAL NORMALS THOUGH. SPEAKING OF THE NEXT BIG TROUGH...THE COLD SURFACE HIGH PUSHES EAST ACROSS THE APPALACHIANS LATE IN THE WORK WEEK...SO SATURDAY INTO SUNDAY THE HIGH STARTS RIDGING DOWN THE EASTERN SEABOARD. RIGHT NOW THE SYSTEM LOOKS TOO TRANSITORY FOR ANY REAL DAMMING TO SET UP BUT WITH THE TROUGH DEEPENING ACROSS THE PLAINS...A SURFACE LOW DEVELOPS IN THE NORTHWEST GULF...SPREADING MOISTURE ACROSS THE SOUTHEAST BEGINNING SUNDAY. ISENTROPIC LIFT INCREASES SIGNIFICANTLY AHEAD OF THE MAIN SURFACE SYSTEM. CURRENT FORECAST BRINGS IN HIGH CHANCE POPS AND IT IS VERY LIKELY THIS WILL GO UP THE NEXT FEW DAYS AS WE APPROACH. GFS AND ECMWF IN PRETTY GOOD AGREEMENT ON OVERALL SYNOPTIC FIELDS BUT OF COURSE QUITE A FEW DIFFERENCES IN THE DETAILS. EXTENDED ENDS UP COOL AND WET...AND IF THE ECMWF IS TO BE BELIEVED...THE WET PERIOD WILL BE PROLONGED FOR A COUPLE OF DAYS. TDP && .AVIATION... 18Z UPDATE... VFR CONDITIONS FOR THE FIRST PART OF THIS TAF CYCLE. SOME NUMERICAL GUIDANCE SUGGESTS REDUCTIONS TO VSBY POSSIBLE OVER NORTH GEORGIA LATE TONIGHT AND ENCROACHING UPON THE ATL AREA TERMINALS. STILL QUITE A BIT OF UNCERTAINTY WITH THIS SCENARIO AND WILL JUST ADVERTISE VERY SLIGHT REDUCTIONS AT THIS POINT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON THE VISIBILITY REDUCTIONS. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 39 70 41 71 / 0 0 0 5 ATLANTA 43 70 46 70 / 0 0 0 5 BLAIRSVILLE 35 69 38 68 / 0 0 0 5 CARTERSVILLE 35 70 39 71 / 0 0 0 5 COLUMBUS 40 74 43 74 / 0 0 0 5 GAINESVILLE 41 69 44 69 / 0 0 0 5 MACON 37 74 38 74 / 0 0 0 5 ROME 34 70 39 71 / 0 0 0 5 PEACHTREE CITY 34 71 36 72 / 0 0 0 5 VIDALIA 46 74 50 76 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....TDP AVIATION...DEESE
Hazardous weather outlook, Nov 9, 5:00 AM EST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST SUN NOV 9 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EST SUN NOV 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Frost Advisories in Georgia, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.